Alert archive / Wisconsin / Small Craft Advisories in 2010

Small Craft Advisory 21, NWS Milwaukee, WI

April 8, 2010

NWS Milwaukee, WI issued this small craft advisory at Apr 8, 2010, 9:29 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2010, 9:29 AM CDT (14:29 UTC)
Expired
Apr 8, 2010, 9:31 PM CDT
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WHUS73 KMKX 081429
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
929 AM CDT THU APR 8 2010

...WINDS AND WAVES WILL GRADUALLY DIMINISH THROUGH TONIGHT...

.NORTHWEST WINDS WILL REMAIN ELEVATED THROUGH EARLY AFTERNOON...
AND THEN DIMINISH OVERNIGHT AS LOW PRESSURE SHIFTS FROM LOWER
MICHIGAN TO EASTERN ONTARIO. WINDS AND WIND GUSTS ARE EXPECTED TO
REMAIN BELOW GUST FORCE FOR THE REMAINDER OF THE DAY. OFFSHORE
WINDS WILL ALLOW WAVES TO SUBSIDE BELOW SMALL CRAFT ADVISORY
CRITERIA OVERNIGHT.

LMZ643>646-082230-
/O.CAN.KMKX.GL.W.0004.000000T0000Z-100408T1500Z/
/O.NEW.KMKX.SC.Y.0021.100408T1429Z-100409T0800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
929 AM CDT THU APR 8 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CDT FRIDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS
WILL CONTINUE THROUGH EARLY AFTERNOON. WINDS WILL SLOWLY DIMINISH
TO 10 TO 20 KNOTS BY EARLY EVENING. WAVES WILL TAKE LONGER TO
SUBSIDE...BUT OFFSHORE WINDS WILL ALLOW WAVE HEIGHTS TO DROP BELOW
SMALL CRAFT ADVISORY CRITERIA OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING
IN THESE CONDITIONS.

&&

$$

MRC
2 follow-up statements
708 
WHUS73 KMKX 082024
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 PM CDT THU APR 8 2010

...WINDS AND WAVES WILL GRADUALLY DIMINISH TONIGHT...

.NORTHWEST WINDS WILL DIMINISH OVERNIGHT AS LOW PRESSURE WEAKENS
AND SHIFTS INTO EASTERN ONTARIO. OFFSHORE WINDS WILL ALLOW WAVES
TO SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA OVERNIGHT.

LMZ643>646-090430-
/O.CON.KMKX.SC.Y.0021.000000T0000Z-100409T0800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
324 PM CDT THU APR 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT FRIDAY. 

NORTHWEST WINDS OF 10 TO 20 KNOTS WILL PERSIST THROUGH THE NIGHT.
WAVES WILL TAKE LONGER TO SUBSIDE...BUT OFFSHORE WINDS WILL ALLOW
WAVE HEIGHTS TO DROP BELOW SMALL CRAFT ADVISORY CRITERIA BY EARLY
FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

MRC
156 
WHUS73 KMKX 090231
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
931 PM CDT THU APR 8 2010

...DECREASING WINDS AND WAVES TONIGHT...

.HIGH PRESSURE OVER THE UPPER MISSISSIPPI RIVER VALLEY WILL MOVE
EAST OVER LAKE MICHIGAN FRIDAY AFTERNOON AND EVENING. WINDS AND
WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA AND WILL
CONTINUE TO WEAKEN ON FRIDAY. 

LMZ643>646-090345-
/O.CAN.KMKX.SC.Y.0021.000000T0000Z-100409T0800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
931 PM CDT THU APR 8 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. NORTHWEST
WINDS 10 TO 15 KNOTS AND WAVES 2 TO 4 FEET FOR TONIGHT.



$$
GEHRING

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 4:03 AM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Apr 8, 4:03 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 AM CDT THU APR 8 2010

.SHORT TERM...

TODAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

LOW PRESSURE WILL TRACK FROM EASTERN MI INTO ONTARIO
TODAY...WITH DEFORMATION PRECIP PULLING OUT OF SRN WI THIS
MORNING. PRECIPITATION IS NOW SNOWFALL ACROSS MOST OF THE FORECAST
AREA AND SHOULD REMAIN THAT WAY INTO THE MORNING AS COLD AIR
CONTINUES TO FUNNEL IN ON THE BACK SIDE OF THE LOW. HAD SNOW
REPORTS AS HIGH AS TWO INCHES OVERNIGHT...WITH FAIRLY MODERATE
SNOW AT TIMES. AS BEST FORCING PULLS OUT OF THE AREA...SNOW
INTENSITY WILL DECREASE...WITH MAYBE A HALF INCH OR SO EXPECTED
FROM HERE ON OUT. MOST ACCUMULATIONS WILL OCCUR ON GRASSY
SURFACES AND OTHER COLDER OBJECTS...WITH SOME LIGHT SLUSHY
ACCUMULATION POSSIBLE ON PAVED SURFACES WITHIN THE HEAVIER
BANDS...LIKELY MELTING AFTER THE SNOW LETS UP. COULD BE ENOUGH TO
MAKE A FEW ROADS SLICK FOR MORNING TRAVEL. RECEIVED A FEW REPORTS
OF ACCIDENTS AND SLIDE-OFFS OVERNIGHT.

MAIN DEFORMATION PRECIP WILL BE OUT OF HERE BY AROUND THE NOON
HOUR. SNOW WILL BE QUICK TO MELT TODAY...WITH A WARM GROUND AND
TEMPERATURES ABOVE FREEZING. MODEL SOUNDINGS STILL SHOW THE LOWER
LEVELS REMAIN SATURATED THROUGH MUCH OF THE DAY...WITH SOME WEAK
LIFT. EXPECT CLOUDS TO HANG AROUND...PARTICULARLY IN THE
EAST...WITH SOME FLURRIES OR PATCHY DRIZZLE POSSIBLE INTO THE
AFTERNOON. COLDER AIRMASS WILL BE SLOW TO EXIT...AND COMBINED WITH
MOSTLY CLOUDY SKIES WILL KEEP TEMPERATURES BELOW NORMAL
TODAY...STRUGGLING TO HIT 40 IN THE EAST.

FRIDAY...FORECAST CONFIDENCE...HIGH

SURFACE HIGH PRESSURE MOVES OVERHEAD ON FRIDAY...WITH UPPER
RIDGING BUILDING IN FROM THE WEST. WILL SEE SUNNY SKIES AND A
QUICK RETURN TO ABOVE NORMAL TEMPERATURES...WITH HIGHS APPROACHING
60 IN THE WEST.

.LONG TERM...

SATURDAY THROUGH MONDAY...FORECAST CONFIDENCE...LOW TO MEDIUM

THINGS GET A BIT TRICKY FOR THE WEEKEND...AS MODELS BRING A COUPLE
OF WEAK DISTURBANCES THROUGH THE STATE. AGREEMENT AMONG MODELS IS
NOT THAT GOOD...AND INDIVIDUAL MODEL RUN TO RUN CONSISTENCY IS NOT
THAT GREAT EITHER. OVERALL PICTURE SHOWS A WEAK LOW PASSING BY TO
THE NORTH ON SATURDAY...DRAGGING A WEAK COLD FRONT THROUGH THE
STATE. GFS IS THE ONLY SOLUTION SHOWING ENOUGH MOISTURE AND
FORCING FOR PRECIP...SO LEFT SATURDAY DRY.

HAVE LOW POPS FOR SUNDAY AND MONDAY AS GFS AND NAM STALL A WEAK
BOUNDARY ACROSS THE FORECAST AREA...THOUGH THE ECMWF CONTINUES
SUGGESTING DRY WEATHER. WARM FRONT TO THEN LIFT NORTH THROUGH SRN
WI ON MONDAY...BUT TIMING...FORCING...AND MOISTURE SEEM TO BE UP
IN THE AIR FOR NOW. JUST KEPT LOW POPS GOING UNTIL THE PICTURE
BECOMES MORE CLEAR. ONE THING THAT DOES SEEM FAIRLY CERTAIN IS
CONTINUED ABOVE NORMAL TEMPERATURES THROUGH THE WEEKEND AND INTO
NEXT WEEK.

&&

.AVIATION...IFR CEILINGS AND VISIBILITIES DUE TO SNOW EXPECTED TO
REMAIN ACROSS THE SOUTHEAST EARLY THIS MORNING. GRADUAL INCREASE TO
MVFR CEILINGS AND VISIBILITY FROM WEST TO EAST AS SNOW ENDS AROUND SUNRISE
WEST THROUGH THE LATE MORNING HOURS EAST.  WINDS WILL CONTINUE TO
SLOWLY DECREASE THROUGH THE DAY. VFR VISIBILITIES WITH MVFR CEILINGS
WILL REMAIN FROM MID DAY TO SUNDOWN. SKIES START TO CLEAR LATE
EVENING AS HIGH PRESSURE BUILDS OVER THE REGION FROM THE WEST.

&&

.MARINE...GUSTY WINDS SLOWLY DECREASING THIS MORNING. EXPECT WINDS
AND GUST TO BE BELOW GALE CONDITIONS BY 10AM...SO PLAN TO ALLOW GALE
WARNING TO EXPIRE AT 10AM. WILL FOLLOW IT WITH SMALL CRAFT ADVISORY
THROUGH AT LEAST EARLY EVENING AS WINDS AND WAVES CONTINUE
TO DECREASE THROUGHOUT THE DAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 10 AM CDT THIS MORNING FOR LMZ643>646.

&&

SHORT/LONG TERM...DDV/07
AVIATION/MARINE...BRUESKE/23
Hazardous weather outlook, Apr 8, 4:54 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
454 AM CDT THU APR 8 2010

WIZ046-047-051-052-056>060-062>072-091000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
454 AM CDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW ENDING THIS MORNING. NORTHWEST WIND GUSTS TO 30 MPH
ALONG LAKE MICHIGAN WILL DIMINISH THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT RAINFALL REPORTS ARE
APPRECIATED.

LMZ643>646-091000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
454 AM CDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH 10 AM THIS MORNING FOR STRONG
NORTHWEST WINDS...AS WELL AS HIGH WAVES. A SMALL CRAFT ADVISORY
WILL LIKELY BE NEEDED AFTER 10 AM TODAY FOR LINGERING HIGHER
WINDS AND WAVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY.

WWW.WEATHER.GOV/MKX

BRUESKE

In the hours before

Local storm report, Apr 8, 4:31 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
431 AM CDT THU APR 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     SNOW             5 SW MADISON            43.03N 89.45W
04/08/2010  M2.0 INCH        DANE               WI   TRAINED SPOTTER

            AROUND AN INCH OF SLUSHY SNOW ON PAVED SURFACES AT TIME
            OF REPORT.

&&

DDV
Local storm report, Apr 8, 7:13 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
713 AM CDT THU APR 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 AM     SNOW             3 W BERLIN              43.97N 89.01W
04/08/2010  M3.8 INCH        GREEN LAKE         WI   TRAINED SPOTTER

&&

PZABEL
Local storm report, Apr 8, 9:00 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 AM CDT THU APR 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     SNOW             3 W BEAVER DAM          43.46N 88.90W
04/08/2010  M2.0 INCH        DODGE              WI   TRAINED SPOTTER

&&

PZABEL

Nearby

Small Craft Advisories in Wisconsin, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.